What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 14, 11:08 AM CST, 47 minutes earlier.
Area forecast discussion, Jun 14, 11:08 AM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1208 PM CDT Wed Jun 14 2023
...New AVIATION...
.UPDATE...
Issued at 1040 AM CDT Wed Jun 14 2023
As of the 15Z hour, a few areas of early convection across
southwest Arkansas are rapidly dissipating as they drift east. To
our west along the Oklahoma-Texas state line, new areas of
convection are already lighting up and advancing into an
environment which looks to be very favorable for supporting
continued and new convection through the afternoon hours.
An area of steep lapse rates in excess of 8 deg C/km will be in
place late this morning and into the early afternoon across the
heart of the ArkLaTex, extending into south central Arkansas and
north central Louisiana. As indicated in the 06Z GFS run, a broad
area of high CAPE likely in excess of 4000 J/kg will remain
present across the majority of the ArkLaTex, particularly zones of
east Texas and extreme southwest Arkansas and northwest
Louisiana, likely increasing and shifting east into the afternoon
and evening. This will be concurrent with little to no capping and
low LCL heights of a few hundred meters. Between 18Z and 00Z, a
broad area of bulk shear in the neighborhood of 50 kts will be
present areawide, with higher values developing across our eastern
zones into the evening.
Thus, new areas of convection look to easily develop, and will bring
with them a particular threat of very large hail, easily greater
than 2 inches in diameter. As the system of storms advances east,
a pronounced wind threat will develop, particularly across our
eastern zones and into northeast Louisiana. Finally, the tornado
threat looks comparably less impressive, with SRH values generally
below 200 m^2/s^2, but cannot be ruled out altogether,
particularly in combination with the increasing shear values as
the storms advance eastward.
The overnight forecast package on the whole remains consistent with
this morning's developments. Modified afternoon highs slightly with
the latest CONSShort guidance and adjusted PoP coverage to be
representative of the increased area expected to be impacted by
today's convection.
/26/
&&
.SHORT TERM...
(Wednesday through Thursday)
Issued at 414 AM CDT Wed Jun 14 2023
The active weather pattern over the past few days will finally
begin to break down and shift away from the Four State Region
towards the end of the week. Upper troughing over the Midwest will
weaken and shift east into upper New England, reducing the
pressure gradient and magnitude of northwesterly flow aloft over
the next 36 hours. That said, the convective environment over the
next 18-24 hour period will remain very conducive to more severe
thunderstorms capable of producing more large hail and damaging
winds (still can't rule out tornadoes). Short-range guidance
continues to show supercellular storm modes/updrafts generally
north of the I-20 corridor supporting hail production in an
atmosphere with mid-level lapse rates at or above 8 C/km (near
record-high for this time of the year according to sounding
climatology, per the SPC). Temporally this round of convective
activity will continue well through the afternoon, moderating
temperature maximums into the upper 80s/lower 90s.
After sunset, another round of thunderstorms are expected to form
and continue through the overnight hours within a still ample
environment for all types of hazardous severe weather (especially
for zones east of the I-49 corridor). Temperature minimums will be
moderated into the upper 60s/low-to-mid 70s as a result. By
tomorrow morning, the shortwave responsible finally pulls away
toward the east with the to provide a longer break in convective
activity. Chances of showers and thunderstorms will still exist,
however, the amount of ingredients for severe thunderstorms will
be greatly reduced as a result, allowing temperature maximums in
the mid-to-upper 90s. /16/
&&
.LONG TERM...
(Thursday Night through Wednesday)
Issued at 414 AM CDT Wed Jun 14 2023
By Thursday night, the influence of an expanding upper-level ridge
to our W/SW will become more pronounced but still not enough to fend
off convection. That is because yet another shortwave disturbance in
NW flow aloft is expected to disrupt the expansion of the ridge axis
and traverse the Southern Plains and Middle Red River Valley through
Thursday night into early Friday morning. As a result, scattered to
numerous showers and thunderstorms will develop along the advancing
shortwave, generally along and north of the I-20 corridor. Although
severe weather is unlikely, cannot rule out a few strong storms with
small hail and gusty winds. Farther to the south, the influence of
the ridge will likely preclude any convection with low temperatures
ranging from the upper 60s to lower 70s north in rain-cooled areas
while mid 70s will be more common farther south.
From Friday onward, the upper ridge will begin to flex its muscle a
bit more although NW flow aloft overtop the ridge axis centered over
northern Mexico/Deep South Texas will maintain low-end rain chances
across much of our northern and eastern zones through the weekend.
However, this won't do much to temper the building heat wave across
our area as daily high temperatures will push into the mid to upper
90s and even some isolated triple-digits possible in our extreme
southern zones. Not surprisingly, heat advisories will become more
likely by the end of the week and almost certain by the weekend.
This trend of above normal temperatures will carry into next week
even as the ridge retreats ever so slightly to the W/SW deeper into
Mexico. Overall, the forecast looks quite similar with only low-end
rain chances still possible across our northern and eastern zones
through the middle of next week.
/19/
&&
.AVIATION...
(18Z TAFS)
Issued at 1202 PM CDT Wed Jun 14 2023
For the 14/18Z TAFs, an active afternoon and evening of strong to
severe thunderstorms will result in periods of deteriorated
conditions resulting from very heavy rainfall,powerful wind
gusts and CIG drops. Storms already in progress will impact KTXK
within the hour with more on the way, eventually impacting
terminals along the I-20 corridor in east Texas and into north
Louisiana and south central Arkansas into the evening. Prevailing
VCTS to account for the active weather, with TEMPO groups and
amendments to follow as needed. Storm activity will dissipate from
west to east overnight, followed by potential fog development in
sheltered zones by 15/12Z and gradually improving conditions into
the morning.
/26/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 91 74 95 75 / 50 40 10 20
MLU 92 71 93 73 / 60 70 30 20
DEQ 84 67 92 68 / 50 50 10 40
TXK 83 71 94 72 / 60 50 10 40
ELD 85 68 90 69 / 60 70 20 40
TYR 90 74 97 75 / 40 20 10 20
GGG 90 73 95 73 / 40 30 10 20
LFK 93 76 98 75 / 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...26
LONG TERM....19
AVIATION...26
Hazardous weather outlook, Jun 14, 8:46 AM CST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
946 AM CDT Wed Jun 14 2023
ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-138-151100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville-
Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Harrison-
946 AM CDT Wed Jun 14 2023
...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma and northeast Texas.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are expected again today and through
tonight as a stationary front continues to linger across the region.
Very large hail 2 inches in diameter or greater and damaging winds
will be the primary threats, but an isolated tornado cannot be
completely ruled out across parts of the I-20 and I-30 corridors.
Finally, areas of heavy rainfall may also pose a threat of localized
flash flooding with thunderstorms that train over the same areas,
mainly along and north of the I-20 corridor.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The potential for scattered thunderstorms will persist through the
remainder of this week as a frontal boundary is expected to remain
nearly stationary and linger across the region. Although the threat
of severe weather is expected to gradually diminish by late week, a
few strong to marginally severe thunderstorms cannot be ruled out.
By this weekend and into early next week, thunderstorm chances will
largely decrease while temperatures increase into the mid and upper
90s to near 100 degrees with heat advisory conditions likely.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed today through tonight.
LAZ010-011-017>022-TXZ136-137-149>153-165>167-151100-
De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
Smith-Gregg-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
946 AM CDT Wed Jun 14 2023
This Hazardous Weather Outlook is for north central Louisiana,
northwest Louisiana, east Texas and northeast Texas.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are expected again today and through
tonight as a stationary front continues to linger across the region.
Very large hail 2 inches in diameter or greater and damaging winds
will be the primary threats, but an isolated tornado cannot be
completely ruled out across parts of the I-20 and I-30 corridors.
Finally, areas of heavy rainfall may also pose a threat of localized
flash flooding with thunderstorms that train over the same areas,
mainly along and north of the I-20 corridor.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The potential for scattered thunderstorms will persist through the
remainder of this week as a frontal boundary is expected to remain
nearly stationary and linger across the region. Although the threat
of severe weather is expected to gradually diminish by late week, a
few strong to marginally severe thunderstorms cannot be ruled out.
By this weekend and into early next week, thunderstorm chances will
largely decrease while temperatures increase into the mid and upper
90s to near 100 degrees with heat advisory conditions likely.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later today and tonight.
09
In the hours before
Special weather statement, Jun 14, 8:29 AM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
929 AM CDT Wed Jun 14 2023
ARZ060-070-071-TXZ097-141500-
Hempstead AR-Lafayette AR-Miller AR-Bowie TX-
929 AM CDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southeastern
Hempstead, central Miller, northeastern Lafayette and southeastern
Bowie Counties through 1000 AM CDT...
At 928 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wake Village, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Texarkana, Wake Village, Stamps, Lewisville, Nash, Red Lick, Buckner,
Garland, Mandeville, Genoa, Mount Pleasant, Patmos, Pleasant Hill,
Hervey, Spirit Lake and Piney Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
southwestern Arkansas...and northeastern Texas.
&&
LAT...LON 3345 9348 3345 9345 3329 9344 3329 9405
3330 9406 3329 9409 3331 9409 3330 9410
3331 9411 3329 9411 3331 9417 3347 9419
3356 9348
TIME...MOT...LOC 1428Z 265DEG 53KT 3339 9409
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
50Local storm report, Jun 14, 10:58 AM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1158 AM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM Tstm Wnd Dmg 1 E Bogata 33.47N 95.20W
06/14/2023 Red River TX 911 Call Center
trees and power lines down across Bogata.
&&
ASNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1110548, 1110542, 1110544, 1110543, 1110546, 1110550, 1110522, 1110523, 1110545, 1110549, 1110547.